Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Oct 31, 2019, 9:21 AM CDT for Butler County, Conecuh County, Escambia County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2019, 9:21 AM CDT (14:21 UTC)
- Expired
- Oct 31, 2019, 9:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Conecuh County, AL, Escambia County, AL
The radar
The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.4
The text
As transmitted.
460
WWUS84 KMOB 311421
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
921 AM CDT Thu Oct 31 2019
ALZ055>057-059-FLZ201-203-311445-
Monroe AL-Conecuh AL-Butler AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
921 AM CDT Thu Oct 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...CENTRAL MONROE...ESCAMBIA...
CONECUH...NORTH CENTRAL SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 945 AM CDT...
At 921 AM CDT, the strong thunderstorms were located along a line
extending from Repton to 4 miles southwest of Atmore, and moving
northeast at 40 mph.
Wind gusts over 40 mph will be possible with these storms.
Locations impacted include...
Atmore, Monroeville, Brewton, Evergreen, Century, Flomaton, Frisco
City, McCullough, Peterman, East Brewton, Georgiana, McKenzie,
Castleberry, Excel, Repton, Pollard, Riverview, I65 And US 84, Bratt
and I65 And CR 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3099 8688 3092 8761 3093 8760 3095 8759
3097 8759 3100 8760 3100 8762 3128 8749
3162 8736 3179 8662
TIME...MOT...LOC 1421Z 213DEG 36KT 3139 8725 3096 8754
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 31, 6:49 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 31, 6:49 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Mobile AL
649 AM CDT Thu Oct 31 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...MVFR to IFR cigs and visibilities through about
31.20z followed by VFR conditions through 01.12z. Lower cigs and
visibilities mostly in heavy showers and thunderstorms ahead of a
strong cold front that quickly moves east across the region this
morning and early this afternoon. Winds will be southwest at 8 to
12 knots with higher gusts ahead of the cold front early today
becoming northwest then north at 20 to 25 knots with higher gusts
late this morning through early this evening diminishing to 8 to 12
knots later this evening and overnight. 32/ee
&&
.PREV DISCUSSION... /issued 428 AM CDT Thu Oct 31 2019/
NEAR TERM /Now Through Thursday night/...Rain chances will remain
high for all locations in the forecast area this morning as a
fast moving cold front approaches from the west northwest. The
cold front will approach western sections of the forecast area
early this morning then remaining areas late this morning through
early this afternoon. The better rain chances shift eastward by
early this afternoon as the cold front advances east across much
of the western half of the forecast area this morning. The best
instability and shear look to occur ahead of the front mostly this
morning across most locations of the forecast area shifting east
of the area by this afternoon as the front advances quickly to the
east. With some instability and directional shear still present
ahead of the front this morning some storms still could be strong
to marginal severe mostly through late morning or early afternoon.
In the wake of the front gusty northwest winds and falling temps
can be expected. As a result todays high temps will occur during
the morning hours for all locations in the forecast area.
Will continue with a High Risk for rip currents along the Gulf
beaches of AL and NWFL through this afternoon then Moderate tonight
through Saturday.
High temps today will range from the lower 60s to lower 70s for most
of the western half of the forecast area early this morning and the
to mid to upper 70s to the east, falling to the lower to middle 50s
for all locations by late this afternoon. Lows tonight, the coldest
so far for the fall season, will range from the lower to middle 30s
for most areas generally north of the I-10 corridor and the upper
30s to lower 40s to the south. This pattern could result in some
record lows across mainly lower portions of the forecast area by
early Thu morning. /32
SHORT TERM /Friday Through Saturday night/...A cold and dry high
pressure ridge will be drifting east across the area Friday through
Saturday night. This will bring the coldest airmass of the year into
the region for the late week and over the weekend. High temperatures
on Friday could be about 15 to 18 degrees below normal, especially
over our northwestern forecast area, ranging from mid 50s northwest
counties to lower 60s southeast and coastal counties. Low temperatures
Friday night also expected to be about 10 to 15 degrees below
normal, especially over interior locations, ranging from the mid
to upper 30s inland areas, with lower 40s closer to the coast and
some mid 40s along the immediate beaches. Temperatures will be
very similar both Saturday and Saturday night. Mostly clear skies
and no precipitation expected through the short term period. /12
LONG TERM /Sunday Through Wednesday/...Sunday through early
Monday remain cool and dry, although temperatures will be
moderating slightly. Highs Sunday expected to range from the
mid/upper 50s over the northwest to the low/mid 60s southeast and
then on Monday highs are expected to warm, ranging from the lower
60s northwest to the lower 70s southeast. Lows Sunday night will
warmer, will still be below normal, ranging from the upper 30s
northwest to the upper 40s southeast and coastal locations. Weak
return flow sets up by Tuesday in advance of another weather
system that will be moving east across the region, bringing the
next chance for showers and thunderstorms Tuesday through
Wednesday, with highest rain chances on Tuesday when we expect
scattered showers and a few thunderstorms. Daytime highs Tuesday
and wednesday should range from the upper 60s to middle 70s across
the region, with Tuesday night lows a little warmer as well,
ranging from the low to mid 50s over interior locations to the
lower 60s southern and coastal locations. /12
MARINE...A few strong thunderstorms will be possible ahead
of a strong cold front that moves through area late this morning
through early this afternoon. Ahead of the front a moderate onshore
flow can be expected early today followed by a strong northerly flow
this afternoon through most of the Fri morning. Northerly winds will
begin to slowly diminish by Fri afternoon then rebuild late Sat
afternoon and Sat night as another surge of cold air pushes south to
the northern Gulf. Hazardous wind and wave conditions can be
expected in the wake of the front today and tonight continuing
through midday Fri. Small Craft Advisories will remain in effect
for the entire marine through Fri morning with exercise caution
levels remaining over the open Gulf waters through Fri afternoon
and possible overnight. Small Craft Advisories may be needed again
mostly for the open Gulf waters and the lower end of Mobile Bay
with the secondary surge of cold air late Sat afternoon through
mid morning Sun. /32
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.
FL...High Rip Current Risk through this evening for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until noon CDT Friday for GMZ630>636-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 31, 5:11 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 511 AM CDT Thu Oct 31 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011015- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 511 AM CDT Thu Oct 31 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A few strong to marginally severe thunderstorms will be possible mainly this morning ahead of a strong cold front that quickly moves east across the region late this morning through early this afternoon. A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida Panhandle through this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Moderate Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle Tonight through Sunday. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks is not expected through Wednesday. GMZ630>636-650-655-670-675-011015- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 511 AM CDT Thu Oct 31 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A few strong to marginally severe thunderstorms will be possible mainly this morning ahead of a strong cold front that quickly moves east across the region late this morning through early this afternoon. A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm including Mobile Bay, Mississippi Sound and western Florida bay waters today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm including Mobile Bay, Mississippi Sound and western Florida bay waters through Friday morning.
In the hours before
Special weather statement, Oct 31, 7:56 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
756 AM CDT Thu Oct 31 2019
ALZ261>263-311345-
Baldwin Inland AL-Mobile Inland AL-Mobile Central AL-
756 AM CDT Thu Oct 31 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 845 AM CDT...
At 755 AM CDT, the strong thunderstorm was located near Semmes, or 8
miles west of Saraland, moving northeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, Creola, Chunchula, Axis, Semmes, I65 And I165, Mobile
Regional Airport and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3068 8828 3087 8833 3105 8797 3098 8790
3086 8796 3086 8797 3085 8796 3078 8800
3076 8802 3074 8802 3074 8803 3070 8803
3073 8804 3075 8804 3074 8805 3070 8804
3067 8805
TIME...MOT...LOC 1255Z 247DEG 29KT 3080 8821Special weather statement, Oct 31, 8:09 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
809 AM CDT Thu Oct 31 2019
ALZ261>266-311400-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Inland AL-Mobile Central AL-
809 AM CDT Thu Oct 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN MOBILE AND SOUTHWESTERN BALDWIN COUNTIES UNTIL
900 AM CDT...
At 808 AM CDT, the strong thunderstorms were located along a line
extending from near Midtown Mobile to 3 miles southwest of Theodore
to 7 miles northeast of Petit Bois Island, and moving northeast at 35
mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Daphne, Tillmans Corner, Fairhope, Bay Minette, Foley, Theodore,
Spanish Fort, Robertsdale, Bayou La Batre, Point Clear, Dauphin
Island, Loxley, Stockton, Magnolia Springs, Stapleton, Summerdale,
Silverhill, Coden, I65 And AL 225 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek safe shelter indoors until storms have passed.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3022 8803 3041 8782 3041 8791 3025 8808
3023 8831 3024 8826 3026 8808 3040 8794
3031 8814 3038 8800 3032 8822 3032 8823
3033 8820 3039 8835 3068 8829 3066 8803
3101 8790 3098 8774 3036 8759 3023 8801
TIME...MOT...LOC 1308Z 239DEG 30KT 3070 8816 3053 8822 3026 8839Special weather statement, Oct 31, 8:24 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
824 AM CDT Thu Oct 31 2019
ALZ053>057-059-262-311415-
Wilcox AL-Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Escambia AL-
824 AM CDT Thu Oct 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...MONROE...NORTHWESTERN BALDWIN...
SOUTHEASTERN CLARKE...WESTERN ESCAMBIA...SOUTHEASTERN WILCOX AND
CONECUH COUNTIES UNTIL 915 AM CDT...
At 824 AM CDT, the strong thunderstorms were located along a line
extending from 12 miles west of Frisco City to 8 miles northeast of
Stockton to 3 miles southeast of Creola, and moving northeast at 45
mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Atmore, Monroeville, Jackson, Evergreen, Frisco City, McCullough,
Peterman, Uriah, McKenzie, Castleberry, Excel, Beatrice, Repton, Pine
Apple, I65 And US 84, I65 And CR 1, I65 And AL 113, I65 And AL 21 and
Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3152 8670 3100 8742 3102 8795 3109 8797
3115 8794 3116 8797 3116 8794 3123 8793
3126 8799 3127 8795 3131 8796 3131 8793
3136 8789 3141 8791 3137 8794 3138 8795
3142 8791 3144 8793 3155 8791 3200 8692
TIME...MOT...LOC 1324Z 231DEG 40KT 3147 8760 3108 8775 3087 8800Special weather statement, Oct 31, 8:36 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
836 AM CDT Thu Oct 31 2019
ALZ059-262-FLZ201-311415-
Baldwin Inland AL-Escambia AL-Escambia Inland FL-
836 AM CDT Thu Oct 31 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 915 AM CDT...
At 836 AM CDT, the strong thunderstorm was located near I65 And AL
225, or 5 miles north of Bay Minette, moving northeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Bay Minette, Atmore, Stockton, I65 And AL 225, Bratt and Poarch Creek
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3083 8787 3094 8789 3094 8788 3095 8787
3097 8789 3098 8787 3099 8787 3099 8789
3121 8766 3096 8742
TIME...MOT...LOC 1336Z 240DEG 29KT 3096 8780Special weather statement, Oct 31, 9:01 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
901 AM CDT Thu Oct 31 2019
ALZ262-264-266-FLZ201-202-311445-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Escambia Inland FL-Escambia Coastal FL-
901 AM CDT Thu Oct 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BALDWIN AND WESTERN ESCAMBIA COUNTIES UNTIL 945 AM CDT...
At 900 AM CDT, the strong thunderstorms were located along a line
extending from 4 miles east of Bay Minette to Daphne to Fort Morgan,
and moving northeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Daphne, Fairhope, Foley, Orange Beach, Robertsdale, Point Clear,
Loxley, Lillian, Magnolia Springs, Stapleton, Bon Secour, Summerdale,
Silverhill, Perdido Beach, Elberta and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3030 8775 3030 8776 3048 8794 3085 8785
3100 8733 3046 8737 3047 8742 3044 8739
3036 8746 3040 8742 3041 8737 3030 8740
3022 8803
TIME...MOT...LOC 1400Z 234DEG 29KT 3087 8769 3059 8791 3022 8803Special weather statement, Oct 31, 9:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
921 AM CDT Thu Oct 31 2019
ALZ055>057-059-FLZ201-203-311445-
Monroe AL-Conecuh AL-Butler AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
921 AM CDT Thu Oct 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...CENTRAL MONROE...ESCAMBIA...
CONECUH...NORTH CENTRAL SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 945 AM CDT...
At 921 AM CDT, the strong thunderstorms were located along a line
extending from Repton to 4 miles southwest of Atmore, and moving
northeast at 40 mph.
Wind gusts over 40 mph will be possible with these storms.
Locations impacted include...
Atmore, Monroeville, Brewton, Evergreen, Century, Flomaton, Frisco
City, McCullough, Peterman, East Brewton, Georgiana, McKenzie,
Castleberry, Excel, Repton, Pollard, Riverview, I65 And US 84, Bratt
and I65 And CR 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3099 8688 3092 8761 3093 8760 3095 8759
3097 8759 3100 8760 3100 8762 3128 8749
3162 8736 3179 8662
TIME...MOT...LOC 1421Z 213DEG 36KT 3139 8725 3096 8754The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 8:14 PM CDT | Special Marine Warning | MOB | 91 min | |
| Oct 31, 4:55 AM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| Oct 31, 5:49 AM CDT | Special Weather Statement | MOB | Clarke | 41 min |
| Oct 31, 6:29 AM CDT | Special Weather Statement | MOB | Clarke | 61 min |
| Oct 31, 6:33 AM CDT | Special Weather Statement | MOB | Washington | 57 min |
| Oct 31, 7:39 AM CDT | Special Marine Warning | MOB | 96 min | |
| Oct 31, 7:56 AM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Oct 31, 8:09 AM CDT | Special Weather Statement | MOB | Baldwin | 51 min |
| Oct 31, 8:24 AM CDT | Special Weather Statement | MOB | Conecuh, Monroe | 51 min |
| Oct 31, 8:36 AM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Oct 31, 9:01 AM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| Oct 30, 7:00 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 60 min |
| Oct 30, 7:53 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Oct 31, 3:52 AM CDT | Special Weather Statement | MOB | Wayne | 53 min |
| Oct 31, 4:52 AM CDT | Special Weather Statement | MOB | Greene | 38 min |
| Oct 31, 4:58 AM CDT | Special Weather Statement | MOB | Stone | 47 min |
| Oct 31, 5:28 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 22 min |
| Oct 31, 7:05 AM CDT | Special Weather Statement | MOB | George | 55 min |
| Oct 31, 5:46 PM CDT | River Flood Warning | MOB | George, Greene, Perry | 71 hr |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.